MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 4FC12
Medical Device Problem Codes Air Leak (1008); Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, the hemostatic valve of the sheath was damaged, and backflow of blood was noted.Additionally, as air was continuously removed through the sideport of the sheath during aspiration.The sheath was then replaced with resolve.Upon removing the sheath, a crack on the valve was observed.The case was completed with cryo.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product event summary: the data files and sheath, 4fc12 with lot number 07497 were returned and analyzed.The data files showed five applications were performed with a catheter on the date of the event with no issue.Visual inspection of the sheath showed the device was intact with no apparent issues.Air aspiration was reproduced when a test balloon catheter was introduced through the sheath.Functional testing of the sheath confirmed the hemostatic valve was leaking.Air bubbles were observed through the valve and the valve disk was suspected to be torn.In conclusion, the reported air ingress during aspiration was confirmed through testing.The sheath failed the returned product inspection due to a leaking hemostatic valve.If information is provided in the future, a supplemental report will be issued.

Brand Name
FLEXCATH ADVANCE STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7164061
Report Number3002648230-2018-00012
Device Sequence Number13468679
Product Code DRA
UDI-Device Identifier00643169688872
UDI-Public00643169688872
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2019
Device Model Number4FC12
Device Catalogue Number4FC12
Device Lot Number07497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/25/2017
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer01/17/2018
01/16/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date01/25/2018
02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1